MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882040
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that user can confirm that certain 2 mm inferior turbinate shavers from medtronic was faulty.Despite the blade being seated properly inside the microdebrider handle (confirmed by seeing the jaws move in the distal end), some of these blades rock back forth and do not provide adequate debunking of tissue.When user inspect the blade it¿s unclear if its bent, or simply not compatible with the microdebrider.As soon as user switch the blade to a similar 2mm medtronic turbinate shave, it was no longer rocks to fro, and visually user can see debunking of tissue.I¿ve had to switch out the turbinate blades on at least 5 shavers throughout my time here at maples surgical centre.User now have to change my practice by ensuring that the blades do not rock dangerously while the shaver device peddle is turned on, and user confirm this with nursing outside of the patient.There was ten minutes of surgery externsion.There is no patient injury.
 
Event or Problem Description
It was reported that user can confirm that certain 2 mm inferior turbinate shavers from medtronic was faulty.Despite the blade being seated properly inside the microdebrider handle (confirmed by seeing the jaws move in the distal end), some of these blades rock back forth and do not provide adequate debunking of tissue.When user inspect the blade it¿s unclear if its bent, or simply not compatible with the microdebrider.As soon as user switch the blade to a similar 2mm medtronic turbinate shave, it was no longer rocks to fro, and visually user can see debunking of tissue.User had to switch out the turbinate blades on at least 5 shavers throughout at maples surgical centre.User now have to change device by ensuring that the blades do not rock dangerously while the shaver device peddle is turned on, and user confirm this with nursing outside of the patient.There was ten minutes of surgery externsion.There is no patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information recieved after follow up that the blade was violently vibrating.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3:product analysis found that visually, the device was returned in a plastic bag.There were no traces of contamination or excess adhesive found on the device.There was no damage noted on the outer tube, outer hub, or the inner hub.The inner assembly looked bent when returned.Functionally, the inner assembly spun freely by hand with no binding.Even though the inner assembly looked bent, the device was securely locked into the handpiece and ran up to 3,000rpm.There was an excessive wobbling during the functional test.For further analysis, the inner assembly was pulled out of the outer blade, and it was confirmed that the inner shaft was bent.The inner shaft was bent near the distal end of the inner hub.A review of the global complaint data showed no other complaints about this lot number.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: fdc code updated.Previous code d1102 is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key18207647
Report Number1045254-2023-01009
Device Sequence Number7346033
Product Code EQJ
UDI-Device Identifier00763000543860
UDI-Public00763000543860
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1882040
Device Catalogue Number1882040
Device Lot Number0226812673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2023
Supplement Date Received by Manufacturer12/04/2023
01/05/2024
02/21/2024
11/15/2024
Initial Report FDA Received Date11/25/2023
Supplement Report FDA Received Date12/29/2023
01/30/2024
03/20/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown